# SDR 2005FA0000174

- Difficulty date: February 14, 2005
- Submitted: March 2, 2005
- Operation: General aviation
- Aircraft: N901SW
- Make and model: Cessna 150D
- Aircraft serial: 15060734
- Engine: Cont O200*
- System (JASC): 5540 · Rudder Structure
- Part: Nut Plate
- Part number: NAS682A3
- Condition: Worn
- Location: Rudder Pivot
- Component: Rudder, Cessna
- Component part number: 043100129
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

UPPER RUDDER PIVOT BOLT BACKED OUT OF SELF-LOCKING NUTPLATE AT UPPER RUDDER PIVOT ATTACH AND PIVOT POINT WHILE IN FLIGHT, RUDDER WAS RIPPED FROM THE LOWER BELLCRANK CONTROL AND DEPARTED AIRCRAFT.  AIRCRAFT LANDED WITHOUT INCIDENT.  RUDDER WAS RECOVERED AND THE UPPER PIVOT BOLT WAS RETAINED IN THE UPPER RUDDER CAP.  THE BOLT COULD BE INSERTED IN THE NUTPLATE WITH LIGHT FINGER PRESSURE ONLY, AND REMOVED SAME WAY.  NUTPLATE WAS WORN AND LOST ITS LOCKING ABILITY.   AT INSTALLATION OF A NEW FACTORY RUDDER ASSEMBLY, A DRILLED AN BOLT WAS USED TO INCLUDE A COTTER KEY BELOW THE NUTPLATE.  (NM07200503694)(K)
